Alert archive / Michigan / Gale Watches in 2013
Gale Watch 21, NWS Marquette, MI
NWS Marquette, MI issued this gale watch at Nov 2, 2013, 4:04 PM EDT. It took effect at Nov 4, 2013, 1:00 AM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 2, 2013, 4:04 PM EDT (20:04 UTC)
- In effect from
- Nov 4, 2013, 1:00 AM EST
- Expired
- Nov 3, 2013, 4:32 AM EST
- In force
- Issued by
- NWS Marquette, MI
The text
As transmitted, in the capitals the NWS used until 2016.
916 WHUS73 KMQT 022004 MWWMQT URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MARQUETTE MI 404 PM EDT SAT NOV 2 2013 LSZ248>250-022115- /O.CAN.KMQT.SC.Y.0119.000000T0000Z-131103T0000Z/ HURON ISLANDS TO MARQUETTE MI-MARQUETTE TO MUNISING MI- MUNISING TO GRAND MARAIS MI- 404 PM EDT SAT NOV 2 2013 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ LSZ244-245-030415- /O.NEW.KMQT.SC.Y.0121.131103T2100Z-131105T0000Z/ EAGLE RIVER TO MANITOU ISLAND MI- MANITOU ISLAND TO POINT ISABELLE MI- 404 PM EDT SAT NOV 2 2013 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM SUNDAY TO 7 PM EST MONDAY... THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 PM SUNDAY TO 7 PM EST MONDAY. * WIND AND WAVES DURING THE SMALL CRAFT ADVISORY: EXPECT SUSTAINED WINDS OF UP TO 33 KNOTS FROM THE SOUTH...WITH GUSTS UP TO 37 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 13 FEET WITH A MAXIMUM WAVE HEIGHT OF UP TO 19 FEET POSSIBLE. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 11 AM EDT MONDAY WITH THE LARGEST WAVES EXPECTED AROUND 1 PM EDT MONDAY. PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ221-248-250-030415- /O.NEW.KMQT.SC.Y.0121.131104T0300Z-131105T0000Z/ GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI- 5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE- 404 PM EDT SAT NOV 2 2013 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM SUNDAY TO 7 PM EST MONDAY... THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 PM SUNDAY TO 7 PM EST MONDAY. * WIND AND WAVES DURING THE SMALL CRAFT ADVISORY: EXPECT SUSTAINED WINDS OF UP TO 31 KNOTS FROM THE SOUTH...WITH GUSTS UP TO 37 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 12 FEET WITH A MAXIMUM WAVE HEIGHT OF UP TO 18 FEET POSSIBLE. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 12 PM EDT MONDAY WITH THE LARGEST WAVES EXPECTED AROUND 4 PM EDT MONDAY. PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LSZ264>267-030415- /O.NEW.KMQT.GL.A.0021.131104T0600Z-131105T0300Z/ LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI BEYOND 5NM FROM SHORE- LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER BEYOND 5NM FROM SHORE- LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- 404 PM EDT SAT NOV 2 2013 ...GALE WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY EVENING... THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A GALE WATCH...WHICH IS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY EVENING. * WIND AND WAVES DURING THE GALE WATCH: EXPECT SUSTAINED WINDS OF UP TO 36 KNOTS FROM THE SOUTH...WITH GUSTS UP TO 41 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 16 FEET WITH A MAXIMUM WAVE HEIGHT OF UP TO 23 FEET POSSIBLE. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 11 AM EDT MONDAY WITH THE LARGEST WAVES EXPECTED AROUND 2 PM EDT MONDAY. PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ KLUBER
2 follow-up statements
241 WHUS73 KMQT 030136 MWWMQT URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MARQUETTE MI 936 PM EDT SAT NOV 2 2013 LSZ244-245-030945- /O.CON.KMQT.SC.Y.0121.131103T2100Z-131105T0000Z/ EAGLE RIVER TO MANITOU ISLAND MI- MANITOU ISLAND TO POINT ISABELLE MI- 936 PM EDT SAT NOV 2 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM SUNDAY TO 7 PM EST MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM SUNDAY TO 7 PM EST MONDAY. * WIND AND WAVES DURING THE SMALL CRAFT ADVISORY: EXPECT SUSTAINED WINDS OF UP TO 33 KNOTS FROM THE SOUTH...WITH GUSTS UP TO 37 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 13 FEET WITH A MAXIMUM WAVE HEIGHT OF UP TO 19 FEET POSSIBLE. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 11 AM EDT MONDAY WITH THE LARGEST WAVES EXPECTED AROUND 1 PM EDT MONDAY. PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ221-248-250-030945- /O.CON.KMQT.SC.Y.0121.131104T0300Z-131105T0000Z/ GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI- 5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE- 936 PM EDT SAT NOV 2 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM SUNDAY TO 7 PM EST MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM SUNDAY TO 7 PM EST MONDAY. * WIND AND WAVES DURING THE SMALL CRAFT ADVISORY: EXPECT SUSTAINED WINDS OF UP TO 31 KNOTS FROM THE SOUTH...WITH GUSTS UP TO 37 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 12 FEET WITH A MAXIMUM WAVE HEIGHT OF UP TO 18 FEET POSSIBLE. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 12 PM EDT MONDAY WITH THE LARGEST WAVES EXPECTED AROUND 4 PM EDT MONDAY. PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LSZ264>267-030945- /O.CON.KMQT.GL.A.0021.131104T0600Z-131105T0300Z/ LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI BEYOND 5NM FROM SHORE- LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER BEYOND 5NM FROM SHORE- LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- 936 PM EDT SAT NOV 2 2013 ...GALE WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY EVENING... A GALE WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY EVENING. * WIND AND WAVES DURING THE GALE WATCH: EXPECT SUSTAINED WINDS OF UP TO 36 KNOTS FROM THE SOUTH...WITH GUSTS UP TO 41 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 16 FEET WITH A MAXIMUM WAVE HEIGHT OF UP TO 23 FEET POSSIBLE. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 11 AM EDT MONDAY WITH THE LARGEST WAVES EXPECTED AROUND 2 PM EDT MONDAY. PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ KLUBER
150 WHUS73 KMQT 030932 MWWMQT URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MARQUETTE MI 432 AM EST SUN NOV 3 2013 LSZ265-031045- /O.CAN.KMQT.GL.A.0021.131104T0600Z-131105T0300Z/ LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI BEYOND 5NM FROM SHORE- 432 AM EST SUN NOV 3 2013 ...GALE WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS CANCELLED THE GALE WATCH. $$ LSZ264-031745- /O.UPG.KMQT.GL.A.0021.131104T0600Z-131105T0300Z/ /O.NEW.KMQT.GL.W.0034.131104T0900Z-131104T2100Z/ LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- 432 AM EST SUN NOV 3 2013 ...GALE WARNING IN EFFECT FROM 4 AM TO 4 PM EST MONDAY... THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 4 AM TO 4 PM EST MONDAY. * WIND AND WAVES DURING THE GALE WARNING: EXPECT SUSTAINED WINDS OF UP TO 32 KNOTS FROM THE SOUTH...WITH GUSTS UP TO 36 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 13 FEET WITH A MAXIMUM WAVE HEIGHT OF UP TO 20 FEET POSSIBLE. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 8 AM EST MONDAY WITH THE LARGEST WAVES EXPECTED AROUND 1 PM EST MONDAY. PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LSZ266-267-031745- /O.UPG.KMQT.GL.A.0021.131104T0600Z-131105T0300Z/ /O.NEW.KMQT.GL.W.0034.131104T0700Z-131105T0500Z/ LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER BEYOND 5NM FROM SHORE- LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- 432 AM EST SUN NOV 3 2013 ...GALE WARNING IN EFFECT FROM 2 AM MONDAY TO MIDNIGHT EST MONDAY NIGHT... THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 2 AM MONDAY TO MIDNIGHT EST MONDAY NIGHT. * WIND AND WAVES DURING THE GALE WARNING: EXPECT SUSTAINED WINDS OF UP TO 34 KNOTS FROM THE SOUTH...WITH GUSTS UP TO 39 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 14 FEET WITH A MAXIMUM WAVE HEIGHT OF UP TO 21 FEET POSSIBLE. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 10 AM EST MONDAY WITH THE LARGEST WAVES EXPECTED AROUND 3 PM EST MONDAY. PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LSZ240>243-031745- /O.EXB.KMQT.SC.Y.0121.131104T0000Z-131104T2000Z/ SAXON HARBOR WI TO BLACK RIVER MI-BLACK RIVER TO ONTONAGON MI- ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI- UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI- 432 AM EST SUN NOV 3 2013 /332 AM CST SUN NOV 3 2013/ ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM EST /6 PM CST/ THIS EVENING TO 3 PM EST /2 PM CST/ MONDAY... THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 PM EST /6 PM CST/ THIS EVENING TO 3 PM EST /2 PM CST/ MONDAY. * WIND AND WAVES DURING THE SMALL CRAFT ADVISORY: EXPECT SUSTAINED WINDS OF UP TO 25 KNOTS FROM THE SOUTH...WITH GUSTS UP TO 27 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 5 FEET WITH A MAXIMUM WAVE HEIGHT OF UP TO 7 FEET POSSIBLE. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 7 AM EST MONDAY WITH THE LARGEST WAVES EXPECTED AROUND 10 AM EST MONDAY. PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LSZ246-031745- /O.EXB.KMQT.SC.Y.0121.131103T2100Z-131105T0500Z/ POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI- 432 AM EST SUN NOV 3 2013 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO MIDNIGHT EST MONDAY NIGHT... THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO MIDNIGHT EST MONDAY NIGHT. * WIND AND WAVES DURING THE SMALL CRAFT ADVISORY: EXPECT SUSTAINED WINDS OF UP TO 26 KNOTS FROM THE SOUTH...WITH GUSTS UP TO 30 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 9 FEET WITH A MAXIMUM WAVE HEIGHT OF UP TO 13 FEET POSSIBLE. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 9 AM EST MONDAY WITH THE LARGEST WAVES EXPECTED AROUND 11 AM EST MONDAY. PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LSZ248-031745- /O.EXB.KMQT.SC.Y.0121.131104T0000Z-131105T0500Z/ HURON ISLANDS TO MARQUETTE MI- 432 AM EST SUN NOV 3 2013 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO MIDNIGHT EST MONDAY NIGHT... THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO MIDNIGHT EST MONDAY NIGHT. * WIND AND WAVES DURING THE SMALL CRAFT ADVISORY: EXPECT SUSTAINED WINDS OF UP TO 29 KNOTS FROM THE SOUTH...WITH GUSTS UP TO 33 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 7 FEET WITH A MAXIMUM WAVE HEIGHT OF UP TO 10 FEET POSSIBLE. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 12 PM EST MONDAY WITH THE LARGEST WAVES EXPECTED AROUND 2 PM EST MONDAY. PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LSZ249>251-031745- /O.EXB.KMQT.SC.Y.0121.131104T0000Z-131105T0600Z/ MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI- GRAND MARAIS TO WHITEFISH POINT MI- 432 AM EST SUN NOV 3 2013 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 1 AM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 1 AM EST TUESDAY. * WIND AND WAVES DURING THE SMALL CRAFT ADVISORY: EXPECT SUSTAINED WINDS OF UP TO 31 KNOTS FROM THE SOUTH...WITH GUSTS UP TO 36 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 6 FEET WITH A MAXIMUM WAVE HEIGHT OF UP TO 9 FEET POSSIBLE. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 12 PM EST MONDAY WITH THE LARGEST WAVES EXPECTED AROUND 9 AM EST MONDAY. PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LSZ244-245-031745- /O.EXT.KMQT.SC.Y.0121.131103T2100Z-131105T0500Z/ EAGLE RIVER TO MANITOU ISLAND MI- MANITOU ISLAND TO POINT ISABELLE MI- 432 AM EST SUN NOV 3 2013 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 4 PM THIS AFTERNOON TO MIDNIGHT EST MONDAY NIGHT... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 4 PM THIS AFTERNOON TO MIDNIGHT EST MONDAY NIGHT. * WIND AND WAVES DURING THE SMALL CRAFT ADVISORY: EXPECT SUSTAINED WINDS OF UP TO 31 KNOTS FROM THE SOUTH...WITH GUSTS UP TO 35 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 11 FEET WITH A MAXIMUM WAVE HEIGHT OF UP TO 16 FEET POSSIBLE. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 8 AM EST MONDAY WITH THE LARGEST WAVES EXPECTED AROUND 11 AM EST MONDAY. PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ221-248-250-031745- /O.EXT.KMQT.SC.Y.0121.131104T0000Z-131105T1200Z/ GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI- 5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE- 432 AM EST SUN NOV 3 2013 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST TUESDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST TUESDAY. * WIND AND WAVES DURING THE SMALL CRAFT ADVISORY: EXPECT SUSTAINED WINDS OF UP TO 31 KNOTS FROM THE SOUTH...WITH GUSTS UP TO 37 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 12 FEET WITH A MAXIMUM WAVE HEIGHT OF UP TO 18 FEET POSSIBLE. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 3 PM EST MONDAY WITH THE LARGEST WAVES EXPECTED AROUND 4 PM EST MONDAY. PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ VOSS
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this gale watch went out at Nov 2, 1:38 PM EDT, 2 hours 26 minutes earlier.
Area forecast discussion, Nov 2, 1:38 PM EDT, 2 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MARQUETTE MI 138 PM EDT SAT NOV 2 2013 .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 518 AM EDT SAT NOV 2 2013 ANY INTENSIFICATION TO THE SHOWERS HAVE RESULTED IN A MIX OR CHANGE OVER TO ALL SNOW EARLY THIS MORNING. STRONG CONVERGENCE FAR W NEAR IWD AND N WI HAS BEEN ABLE TO PRODUCE STRONG ENOUGH SHOWERS TO BE DETECTED OFF OF THE 0.5 SCAN OF THE DLH RADAR. ANOTHER AREA OF STRONG CONVERGENCE HAS BEEN ACROSS N CENTRAL UPPER MI. THANKS TO THE SHORTWAVE PUSHING THROUGH THE MAINLY NW 500MB FLOW...AND TERRAIN ENHANCEMENT ON NE SFC WINDS...NWS MQT HAS BEEN ABLE TO SEE PERIODS OF RAIN AND SNOW EARLY THIS MORNING. WHILE NORMAL HIGH TEMPS THIS TIME OF YEAR ARE IN THE MID 40S FOR MUCH OF UPPER MI...TODAY WILL BE AN EXCEPTION WITH HIGHS IN THE UPPER 30S. A FEW LOW TO MID 40S WILL BE POSSIBLE NEAR LAKE MI. THE SHORTWAVE SWINGING ACROSS EARLY THIS MORNING WILL QUICKLY EXIT TO OUR SE THIS MORNING. WHILE AN ADDITIONAL WAVE IS EXPECTED TO PUSH INTO THE UPPER GREAT LAKES THIS EVENING...THE TIMING WILL NOT BE QUITE AS FAVORABLE...AS STRONG HIGH PRESSURE PUSHES OVERHEAD AT THE SFC. WITH LESS MOISTURE TO WORK WITH...AND LIGHTER LESS STACKED WINDS NEAR THE SFC...LAKE EFFECT/LAKE ENHANCED SHOWERS WILL BE MINIMAL. THE SLOW COOLING OF TEMPS ALOFT AND NEAR THE SFC IS ALLOWING FOR MORE OF A CHANGE-OVER TO ALL SNOW. THIS TREND WILL CONTINUE THROUGH THE DAY TODAY...AS 850MB TEMPS FALL FROM THE -3 TO -4C READINGS EARLY THIS MORNING TO A CWA AVG -6C FROM MID AFTERNOON THROUGH MUCH OF TONIGHT. WHILE RAIN MAY MIX IN NEAR LAKE MI AND ALONG THE LAKE SUPERIOR SHORELINES TODAY...SNOW WILL BE THE DOMINANT WX TYPE. EVEN WITH THE COOLER AIR ALOFT AND NEAR THE SFC THE DGZ IS STILL WAY UP BETWEEN 650-750MB. ANY PRISTINE CRYSTALS WILL HAVE QUITE OF BIT OF AIR TO COLLIDE IN ON THE WAY TO THE SFC. WILL CONTINUE TO KEEP NEW SNOW AMOUNTS AT AN INCH OR LESS THROUGH DAYBREAK SUNDAY...AND EVEN THEN ON MAINLY GRASSY SURFACES. A COLD MORNING LOOKS TO BE IN STORE...ESPECIALLY IF THE E CLEARS OUT AS MUCH AS IT IS SUPPOSE TO...WITH LOW TO MID 20S POSSIBLE MUCH OF THE CENTRAL AND E. .LONG TERM...(SUNDAY THROUGH FRIDAY) ISSUED AT 441 AM EDT SAT NOV 2 2013 AN ACTIVE AND PROGRESSIVE WEATHER PATTERN WILL BE THE RULE ACROSS THE CONUS FOR MUCH OF NEXT WEEK. LONGWAVE TROF CURRENTLY EXTENDING FROM HUDSON BAY TO THE GULF COAST STATES WILL STEADILY SHIFT E AS THE NEXT LONGWAVE TROF MOVES INTO THE WRN CONUS AND AMPLIFIES OVER THE WEEKEND. THE RIDGE BETWEEN THESE TWO TROFS WILL THEN AMPLIFY OVER THE UPPER GREAT LAKES LATER TONIGHT INTO EARLY MON...PROVIDING A BRIEF PERIOD OF DRY WEATHER ACROSS THE AREA. WEATHER WILL THEN BECOME INCREASINGLY UNSETTLED MON THROUGH WED WITH PERIODS OF PCPN AS THE WRN TROF SHIFTS E ACROSS THE CONUS. ANOTHER BRIEF PERIOD OF DRY WEATHER WILL FOLLOW LATE WEEK WITH TEMPORARY RIDGING BEFORE ANOTHER TROF APPROACHES NEXT WEEKEND. TEMPS WILL BE VARIABLE THRU THE PERIOD...SWINGING FROM BLO TO ABOVE NORMAL WITH THE PASSAGE OF THE TROFS. BY SUNDAY AFTERNOON AND EVENING...THE MID LEVEL RIDGE WILL MOVE ACROSS UPPER MI AS THE STRENGTHENING SFC HIGH MOVES INTO THE ERN LAKES REGION. STRONG WAA WILL KICK IN ON THE BACKSIDE OF THE SFC-8H RDG...ALTHOUGH NOSE OF STRONGEST WAA AND BEST 290-300K ISENTROPIC ASCENT ALONG WITH LOWERING CONDENSATION PRES DEFICITS FOR COLUMN MOISTENING SHOULD ALL BE FOCUSED WELL W AND NW OF THE AREA. AS A RESULT...EXPECT DRY WEATHER TO PREVAIL SUN INTO SUN NIGHT ACROSS MUCH OF THE AREA. NONETHELESS...WILL CONTINUE TO CARRY SLIGHT CHC POPS FOR RAIN OVER WRN LAKE SUPERIOR AND FAR WRN UPR MI LATE SUN NIGHT/EARLY MON AS MODELS STILL INDICATE A SHORTWAVE LIFTING NE THRU MN INTO WRN LAKE SUPERIOR WITH BOTH THE GFS AND ECMWF SHOWING LOWERING CONDENSATION PRES DEFICITS OF 20 MB OR LESS REACHING INTO THESE AREAS DUE TO ONGOING WAA/ISENTROPIC ASCENT. INCREASING S WINDS AND INCREASING CLOUD COVER WILL LIMIT NOCTURNAL TEMP FALL SUN NIGHT. EXPECT MIN TEMPS IN THE 30S ACROSS THE AREA. SOUTHERLY FLOW AHEAD OF THE SLOWLY APPROACHING FRONTAL SYSTEM OVER THE NORTHERN PLAINS WILL CONTINUE TO TRANSPORT MOISTURE NORTHWARD INTO THE UPPER LAKES...AND THIS ALONG WITH ADDITIONAL SHORTWAVE IMPULSES WILL SPREAD SHRA CHANCES ACROSS THE W HALF OF THE FCST AREA MON. AS STRONGER SHORTWAVE LIFTS FROM THE NRN PLAINS/SCNTRL CANADA TO HUDSON BAY...THE COLD FRONT OVER THE PLAINS WILL SLOWLY MOVE E REACHING WESTERN UPPER LATE MON NIGHT AND THE REST OF THE FCST AREA ON TUE. WITH BULK OF FORCING STAYING NORTH AS NOTED ON 850-500 MB Q-VECT CONV FIELDS...SHRA ALONG THE FRONT WILL PROBABLY DIMINISH LATE MON NIGHT INTO TUE MORNING. THE FOCUS THEN SHIFTS TO THE SW CONUS AS THE WRN TROF AND STRONG SHORTWAVE EJECT NORTHWARD THROUGH THE PLAINS TOWARD THE UPPER GREAT LAKES. MEDIUM RANGE MODELS GENERALLY IN GOOD AGREEMENT WITH MINOR TIMING DIFFERENCES. MODELS SHOW THE SHORTWAVE ENERGY SPINNING UP A SFC WAVE THAT WILL LIFT NE ALONG THE COLD FRONT AND ACROSS THE UPPER GREAT LAKES. THE 00Z ECMWF IS SLIGHTLY QUICKER THAN EITHER THE 00Z GFS OR GEM-NH WITH THIS WAVE. GIVEN THAT THE GULF WILL BE OPENED UP...MODEL FCST OF STRONG ISENTROPIC ASCENT AND DEEP LAYER Q-VECT CONV SHOULD RESULT IN WIDESPREAD RAIN ACROSS THE FCST AREA LATE TUE INTO WED MORNING. CATEGORICAL POPS WILL PROBABLY BE NEEDED AT SOME POINT...BUT GIVEN THERE ARE STILL SOME TIMING UNCERTAINTIES...WILL KEEP THE HIGH LIKELY POPS GOING FOR NOW. DRY SLOT BEHIND THE SYSTEM SHOULD WORK INTO THE AREA WED TO HELP DIMINISH SHRA. BEHIND THE LOW...EXPECT SOME LAKE ENHANCED RAIN/SNOW TRANSITIONING TO JUST LAKE EFFECT SNOW WHICH WILL PROBABLY OCCUR WED NIGHT INTO THU AS 850MB TEMPS FALL TO -9 TO -10C. MODELS INDICATE LAKE EFFECT SNOW WILL END THU NIGHT INTO FRI AS HIGH PRESSURE BUILDS IN FROM THE WEST. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON) ISSUED AT 137 PM EDT SAT NOV 2 2013 RELATIVELY COOL AIR FLOWING SOUTHWEST OVER THE WARM WATERS OF LAKE SUPERIOR WILL CONTINUE TO PRODUCE PERIODS OF LAKE EFFECT RAIN/SNOW SHOWERS THIS AFTERNOON FOR THE 3 TAF SITES. THINK THE BIGGEST CONCERNS IN THE NEAR TERM ARE STRONGER SHOWERS NEAR AND AFFECTING KSAW AND OCCASIONAL IFR CEILINGS OVER THE NEXT COUPLE OF HOURS AT KIWD. THEN...AS HIGH PRESSURE SLIDES SOUTHEAST ACROSS EASTERN LAKE SUPERIOR THIS EVENING...THE WINDS WILL BECOME MORE VARIABLE AND EXPECT A MESO-LOW TO DEVELOP WEST OF THE KEWEENAW PENINSULA. THIS SHOULD PRODUCE OCCASIONAL SHOWERS AND LOWER CEILINGS AT KCMX DURING THE EVENING. AS SOUTHERLY FLOW DEVELOPS OVERNIGHT...EXPECT THE SHOWERS AND LOWER CEILINGS TO LIFT NORTHWARD AND TRANSITION ALL THREE SITES TO VFR. THE SOUTHERLY WINDS WILL INCREASE THROUGH THE DAY ON SUNDAY...WITH THE STRONGEST WINDS DURING THE AFTERNOON AND NIGHT. && .MARINE...(FOR THE 4 AM LAKE SUPERIOR FORECAST ISSUANCE) ISSUED AT 338 AM EDT SAT NOV 2 2013 A TROUGH OF LOW PRESSURE STRETCHING FROM LAKE SUPERIOR THROUGH SOUTHERN MANITOBA WILL QUICKLY BE REPLACED BY HIGH PRESSURE. HIGH PRESSURE SLIDING IN FROM NORTHWEST MANITOBA WILL PUSH ACROSS LAKE SUPERIOR THIS EVENING...AND EXIT ACROSS LAKE HURON ON SUNDAY WHILE BUILDING SLIGHTLY. THIS WILL KEEP A RIDGE ACROSS LAKE SUPERIOR SUNDAY INTO MONDAY...ALONG WITH THE POTENTIAL FOR GALES TO 35KTS LATE SUNDAY NIGHT INTO MONDAY EVENING FOR PORTIONS OF EASTERN LAKE SUPERIOR. ALSO ON MONDAY...LOW PRESSURE SET UP FROM MANITOBA THROUGH THE CENTRAL PLAINS WILL CONSOLIDATE OVER SOUTHERN HUDSON BAY ON TUESDAY. THIS WILL ALLOW A TROUGH TO PASS ACROSS LAKE SUPERIOR LATE MONDAY NIGHT INTO TUESDAY. ANOTHER LOW OVER THE SOUTHERN PLAINS TUESDAY AFTERNOON WILL SURGE ACROSS THE UPPER GREAT LAKES WEDNESDAY. && .MQT WATCHES/WARNINGS/ADVISORIES... UPPER MICHIGAN... NONE. LAKE SUPERIOR... NONE. LAKE MICHIGAN... NONE. && SHORT TERM...KF LONG TERM...VOSS AVIATION...SRF MARINE...KF
Hazardous weather outlook, Nov 2, 4:59 AM EDT, 11 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MARQUETTE MI 459 AM EDT SAT NOV 2 2013 MIZ001>007-009>014-084-085-031100- KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE- GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT- SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT- 459 AM EDT SAT NOV 2 2013 /359 AM CDT SAT NOV 2 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER MICHIGAN AND CENTRAL UPPER MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. LSZ162-240>251-263>267-031100- LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI- BLACK RIVER TO ONTONAGON MI- ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI- UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI- EAGLE RIVER TO MANITOU ISLAND MI- MANITOU ISLAND TO POINT ISABELLE MI- POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI- LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI- MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI- GRAND MARAIS TO WHITEFISH POINT MI- LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE ROYALE NATIONAL PARK- LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI BEYOND 5NM FROM SHORE- LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER BEYOND 5NM FROM SHORE- LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- 459 AM EDT SAT NOV 2 2013 /359 AM CDT SAT NOV 2 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SOUTH GALE FORCE WINDS TO 35 KNOTS ARE POSSIBLE LATE SUNDAY NIGHT THROUGH MONDAY EVENING OVER THE EAST HALF OF LAKE SUPERIOR. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. LMZ221-248-250-031100- GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI- 5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE- 459 AM EDT SAT NOV 2 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SOUTH GALE FORCE GUSTS TO 35 KNOTS ARE POSSIBLE ON MONDAY. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. VOSS
The office that day
Everything else NWS Marquette, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 2, 4:04 PM EDT | Small Craft Advisory | MQT | 3 days |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.